Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 105, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 15, 2001, 3:50 PM MDT for Saguache County, Colorado. It was in force for 85 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 15, 2001, 3:50 PM MDT (21:50 UTC)
- Expired
- Jul 15, 2001, 5:15 PM MDT
- In force
- 85 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saguache County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:06 PM MDT | Hail 1.5 | Center, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 152151 SVRPUB COC109-152315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT SUN JUL 15 2001 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAGUACHE COUNTY IN CENTRAL COLORADO * UNTIL 515 PM MDT * AT 350 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM 2 MILES NORTH OF LA GARITA...OR ABOUT 34 MILES NORTHWEST OF ALAMOSA...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED WILL BE... SAGUACHE AROUND 400 PM MDT MOFFAT...VILLA GROVE AROUND 420 PM MDT CRESTONE AROUND 440 PM MDT AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL AROUND ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3789 10647 3776 10631 3777 10552 3841 10608
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:00 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 15, 2:00 PM MDT, 1 hour 50 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 200 PM MDT SUN JUL 15 2001 CORRECTED TONIGHT PERIOD. MAIN CONCERN IS POPS THROUGH THE PERIOD. CURRENTLY THERE ARE A FEW SHOWERS AND THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. DEW POINTS ARE IN THE MID 40S TO MID 50S...AS COMPARED TO YESTERDAYS UPPER 50S AND LOWER 60S. SHORTWAVE MOVED THROUGH NW CO THIS MORNING AND IS MAINLY AFFECTING WY NOW. WATER VAPOR SHOWS DRIER AIR OVER MUCH OF THE AREA TODAY AS WELL. TONIGHT THE UPPER HIGH WILL BE CENTERED OVER ABOUT N CNTRL TX WITH A TROUGH ALONG THE WEST COAST AND SW FLOW OVER CO. SW TO W LOW LEVEL WINDS THIS MORNING BROUGHT SOME DRYING. LAST EVENING SPECIFIC HUMIDITIES OVER THE EASTERN PLAINS WERE AROUND 6G/KG...TONIGHT THEY ARE FORECAST TO BE 4.5 TO ABOUT 5G/KG. 700MB WINDS THIS EVENING ARE EXPECTED TO BE 10 TO 15 KTS...WITH 500MB WINDS AT 25 TO 30KTS...AND WITH RELATIVELY DRIER AIR OVER THE AREA...DO NOT EXPECT FLASH FLOODING THREAT TO BE AS GREAT AS PREVIOUS DAYS...AS STORMS SHOULD NOT BE SLOW MOVING. EXPECT ACTIVITY TO BE JUST DURING THE EVENING HOURS. POPS THIS EVENING WILL NOT BE AS HIGH AS PREVIOUS DAYS. OVERNIGHT LOWS WILL BE NEAR SEASONAL. WINDS AT 500 MB ARE EXPECTED TO INCREASE TONIGHT TO AROUND 35KTS...AND WILL ADD SOME WIND TO THE FORECAST FOR THE HIGHER PEAKS. MONDAY LOOKS RELATIVELY DRY AS WELL WITH SW FLOW ALOFT...MUCH THE SAME AS TODAY. PW VALUES ARE LOWER THAN RECENT DAYS. TEMPS AT 700MB WARM ABOUT 2 DEG C. CURRENT FORECAST WITH LOW POPS AND SLIGHTLY WARMER TEMPS STILL LOOKS GOOD. HAVE ADDED SOME WINDS TO THE HIGHER PEAKS AS WELL AS 500MB WINDS FORECAST TO BE 30 TO 35KTS THE UPPER JET MOVING ACROSS WESTERN CO. AFTER SOME LOW EVENING POPS SKIES ACROSS THE AREA WILL BE MOSTLY CLEAR OR PARTLY CLOUDY...AND OVERNIGHT LOWS WILL AGAIN BE SEASONAL. TUESDAY THE UPPER HIGH LOOKS TO REMAIN CENTERED AROUND THE CENTRAL TX AND OK BORDER AREA WITH A TROUGH STILL OVER THE WEST COAST... LEAVING THE WEATHER OVER THE FORECAST AREA MUCH THE SAME AS ON MONDAY...WITH REGARD TO POPS AND TEMPS. EXTENDED (WED-SUN): THE UPPER HIGH LOOKS TO BE CENTERED OVER OK ON WED WITH A TROUGH STILL TO THE WEST. THE AVN HINTS AT A SLIGHT INCREASE IN MOISTURE. TEMPS REMAIN ABOUT THE SAME. THERE IS LITTLE CHANGE THEN THROUGH SATURDAY...EXCEPT THAT THE UPPER HIGH CENTER SHIFTS BACK WEST AGAIN. WILL LEAVE IN SOME POPS EACH DAY ESPECIALLY FOR THE MTNS MRF SHOWS A FRONT MOVING INTO THE EASTERN CO PLAINS LATE SAT OR EARLY SUN. THIS BRINGS UPSLOPE AND AN INCREASE IN MOISTURE WITH SPECIFIC HUMIDITIES UP TO AROUND 6G/KG...MEANING A BETTER CHANCE FOR PRECIP ON THE EASTERN PLAINS FOR SUNDAY. PUB...NONE.
In the hours before
Special weather statement, Jul 15, 11:50 AM MDT, 4 hours before
COZ058>081-151900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT SUN JUL 15 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NECESSARY AFTER 200 PM FOR ONE OR TWO SEVERE THUNDERSTORMS OVER THE SOUTHEASTERN PLAINS... RESIDUAL MOISTURE AND DAYTIME HEATING WILL COMBINE TODAY TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. ATMOSPHERIC MOISTURE HAS DECREASED OVER THE AREA...AND THE WINDS ALOFT ARE STRONG ENOUGH TO KEEP STORMS FROM BEING SLOW MOVING. AS A RESULT THE THREAT FOR HEAVY RAIN AND FLASH FLOODING IS NOT AS GREAT AS IN THE PAST FEW DAYS. HOWEVER SOME STRONGER STORMS COULD STILL PRODUCE HEAVY RAIN. THE BEST LOW LEVEL MOISTURE AND GREATEST INSTABILITY IS EXPECTED TO BE OVER THE FAR EASTERN PLAINS TODAY...MAINLY EAST OF LA JUNTA. ONE OR TWO SEVERE STORMS ARE POSSIBLE OVER THE EASTERN PLAINS...BUT THE MOST FAVORABLE AREA WOULD BE OVER THE FAR EAST PLAINS IN THE EVENING. THE MAIN THREATS FROM SEVERE STORMS THAT MAY DEVELOP...WILL BE HAIL NEAR 1 INCH IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:42 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 2 hr |
| Jul 14, 8:26 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 94 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.